Page 1 of 1
Posted: Tue Feb 14, 2006 5:40 pm
Quick question. Does anyone know how long DHEA remains in the body after you stop taking it? I can't find any information on it.
Posted: Fri Feb 17, 2006 12:11 pm
That's kind of a tricky question to answer. DHEA is a naturally occuring prohormone (a precursor for testosterone production). As stated, it occurs naturally, diminishing after the age of 20-25. So it will show up probably all the time, in varying amounts. If you mean right after taking it, well it usually spikes within an hour or so and returns to normal (whatever normal may be for you).
Posted: Fri Feb 17, 2006 1:24 pm
Thanks. What I was getting at was I took it for two months. Got mild acne and quit. How long after I quit until I am back to my normal levels?
Posted: Fri Feb 17, 2006 3:02 pm
Good question, for which I'm not sure. I do know a couple of things though. Back in the early 90's it became legal for over the counter use (it previously required a prescription) and there was lots of hype on it being the second coming of steroids, the fountain of youth, yadda, yadda. And yes, it can cause a short burst of T production, all things being right for that to happen, however it doesn't last that long like the drug would, so it appears to have no real advantage for strength, size or whatever. Now remember, testosterone can be converted, to either estrogens or DHT's. DHT's are very bad for males, like acne, hair loss, prostate problems, etc etc. It sounds like I'm totally against this stuff, right? Nope, I talked it over with my physician due to my age (55) and he actually gave the go ahead with doseages in the 25-50 mg/day. I can tell you, it does not help in any way,shape or form with strength, gaining muscle, etc, but for us foggies, it does in fact give us a general overall better feeling of health, probably due to better sleep patterns, and other associated things. My advice would be for anyone under the age of 45 to not even consider any prohormone, as you probably have plenty circulating naturally, and it could upset the applecart so to speak, and it sounds as it may have with you.
Posted: Fri Feb 17, 2006 3:28 pm
Posted: Tue Nov 02, 2010 5:24 am